MAUDE Adverse Event Report: TORAX MEDICAL, INC. LS16; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LS16; ANTI-REFLUX IMPLANT
Catalog Number LS16
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot was not provided; therefore, the manufacturing record evaluation could not be performed.
 
Event or Problem Description
It was reported that the patient had a ls16 linx device implanted six years ago, due to reflux.The patient also had a hiatal hernia, during the implant, that was not repaired with the implant of the linx.On (b)(6) 2019, the patient's hiatal hernia herniated, and a hiatal hernia repair was performed and the ls16 linx device was explanted and an lxmc17 linx device was replaced.There were no abnormal observations.The same doctor performed both procedures.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 06/14/2019.The dhr for lot 5491 was reviewed.No ncs, defects, or reworks were found.Additional information requested and received: patient bmi or weight: 26.23.Implant date: (b)(6) 2014.Date of explant:(b)(6) 2019.Device size: 16 bead - clasp.Lot: 5491.Serial: (b)(4).Pre-implant test: barium swallow, ph, egd.Results: egd ((b)(6) 2014): 4cm sliding hiatal hernia, hill grade iv valve, mild esophagitis.Bravo: demeester score (05/2014): 60.4.Barium swallow ((b)(6) 2014): normal esophagram.Additional diagnostics: video esophagram/cxr: (b)(6) 2019.Egd/bravo: 3/21/19- la grade c esophagitis, 2 cm hiatal hernia.Bravo: (b)(6) 2018: demeester 42.5 and 30.9.Did the patient have any pre-existing dysphagia or other conditions (other than gerd)? no.Were there any intra-operative complications during implant? no.Was there any hiatal or crural repair done at the same time as implant? yes.Was mesh used at time of implant? no.What was the reason for removal of the linx device? ongoing gerd symptoms and recurrent hiatal hernia.Was the device found in the correct position/geometry at the time or removal? yes.Was a replacement linx device used? yes.Device size: 17 bead.Lot # 24371.The device is not available for return as it is retained by the patient.The patient does not plan to return the device to the company.I can confirm that lxmc17 was the replacement device with lot number 24371.

Brand Name
LS16
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue north
shoreview MN
MDR Report Key8655407
Report Number3008766073-2019-00354
Device Sequence Number2663170
Product Code LEI
UDI-Device Identifier00855106005059
UDI-Public00855106005059
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2017
Device Catalogue NumberLS16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/14/2019
Patient Sequence Number1
Patient Age77 YR